Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ji Hyun Lee 6 Articles
Non-cirrhotic portal hypertension in an ankylosing spondylitis patient
Sukki Park, Ji Hyun Lee, Joon Sul Choi, Hyun Woo Kim, Beom Jin Shim, Won Kyu Choi, Sang Hyun Kim
Yeungnam Univ J Med. 2018;35(1):89-93.   Published online June 30, 2018
DOI: https://doi.org/10.12701/yujm.2018.35.1.89
  • 5,161 View
  • 52 Download
AbstractAbstract PDF
Idiopathic non-cirrhotic portal hypertension (INCPH) is a disease with an uncertain etiology consisting of non-cirrhotic portal hypertension and portal pressure increase in the absence of liver cirrhosis. In INCPH, patients exhibit normal liver functions and structures. The factors associated with INCPH include the following: Umbilical/portal pyremia, bacterial diseases, prothrombic states, chronic exposure to arsenic, vinyl chloride monomers, genetic disorders, and autoimmune diseases. Approximately 70% of patients present a history of major variceal bleeding, and treatment relies on the prevention of complications related to portal hypertension. Autoimmune disorders associated with INCPH are mainly systemic sclerosis, systemic lupus erythematosus and rheumatoid arthritis. To the best of our knowledge, a case of ankylosing spondylitis (AS) associated with INCPH has not been reported thus far. Therfore, we report our experience of a patient with AS accompanied by INCPH, who showed perisplenic varices with patent spleno-portal axis and hepatic veins along with no evidence of cirrhosis on liver biopsy, and provide a brief literature review.
Chemotherapy adherence is a favorable prognostic factor for elderly patients with multiple myeloma who are treated with a frontline bortezomib-containing regimen
Hee-Jeong Cho, Sang-Kyung Seo, Dong Won Baek, Sung-Woo Park, Yoo-Jin Lee, Sang-Kyun Sohn, Ho-Sup Lee, Won Sik Lee, Ji Hyun Lee, Sung Hyun Kim, Joon-Ho Moon
Yeungnam Univ J Med. 2018;35(1):76-83.   Published online June 30, 2018
DOI: https://doi.org/10.12701/yujm.2018.35.1.76
  • 4,972 View
  • 48 Download
  • 2 Citations
AbstractAbstract PDF
Background
Elderly patients with multiple myeloma (MM) are vulnerable to adverse events (AEs). This study evaluated adherence to chemotherapy and treatment outcomes in elderly patients treated with a frontline bortezomib (BTZ), melphalan, and prednisone (VMP) regimen and regimens without BTZ.
Methods
One-hundred and forty elderly patients who were diagnosed with MM from March 2007 to March 2015 were included in this retrospective study. To evaluate regimen adherence, patients who were treated with more than 4 cycles were assigned to the good adherence group.
Results
Among the 140 patients, 71 were treated with a frontline VMP and 69 with non-BTZ regimens. The median age was 71 years (range, 65-90 years). The VMP group showed a higher complete response rate than the non-BTZ group: 26.8% vs. 7.2%. More patients in the VMP group achieved ≥very good partial response (VGPR) and ≥PR. In the VMP group, 27 patients (38.0%) received less than 4 cycles. The VMP good adherence group showed a higher 3-year overall survival (OS) rate (70.9%) than the poor adherence group (60.2%, p=0.059). In the multivariate analysis, treatment with ≥4 cycles of VMP was a favorable factor for OS.
Conclusion
A good adherence to a frontline VMP regimen resulted in favorable long-term survival. Adequate management of AEs will be needed to achieve favorable outcomes in elderly patients with MM.

Citations

Citations to this article as recorded by  
  • Real World Adherence to and Persistence With Oral Oncolytics in Multiple Myeloma: A Systematic Review and Meta-analysis
    Abdallah Y. Naser, Richard Ofori-Asenso, Safaa Al Awawdeh, Sami Qadus, Hassan Alwafi, Danny Liew
    Clinical Lymphoma Myeloma and Leukemia.2022; 22(10): 760.     CrossRef
  • Oral therapy adherence and satisfaction in patients with multiple myeloma
    Marine Solano, Etienne Daguindau, Cyril Faure, Pierre Loriod, Coline Pain, Anne-Cécile Maes, Pauline Marguet, Marie Kroemer, Anne Rumpler, Jean Fontan, Eric Deconinck, Samuel Limat, Anne-Laure Clairet
    Annals of Hematology.2021; 100(7): 1803.     CrossRef
Rheumatoid arthritis accompanied by Gitelman syndrome
Min Gi Park, Ji Hyun Lee, Sung Jun Kim, Su Ho Park, Suk Ki Park, Joon Sul Choi, Ji Yeon Hwang
Yeungnam Univ J Med. 2017;34(1):101-105.   Published online June 30, 2017
DOI: https://doi.org/10.12701/yujm.2017.34.1.101
  • 1,684 View
  • 7 Download
AbstractAbstract PDF
Gitelman syndrome is a condition caused by a mutation of the thiazide sensitive Na-Cl cotransporter gene on the distal convoluted tubule. It results in a variety of clinical features, including hypokalemia, hypomagnesemia, hypocalciuria, and metabolic alkalosis. It is often diagnosed in asymptomatic adults presented with unexplained hypokalemia; however, it is sometimes associated with muscular cramps, numbness, fatigue, weakness, or paralysis. We experienced a case of rheumatoid arthritis accompanied by Gitelman syndrome, presented with hand tremor. We diagnosed her using renal clearance study and genetic analysis. Here, we report our experiences regarding this case along with a literature review.
Delayed presentation of aggravation of thyrotoxicosis after radioactive iodine therapy at Graves disease.
Ji Hyun Lee, Hyun Jin Na, Jin Woo Park, Cheol Ho Lee, Hyun Jeong Han, Tae Ho Kim, Se Hwa Kim
Yeungnam Univ J Med. 2014;31(2):148-151.   Published online December 31, 2014
DOI: https://doi.org/10.12701/yujm.2014.31.2.148
  • 1,869 View
  • 5 Download
AbstractAbstract PDF
Radioactive iodine (RAI) therapy is widely used for the treatment of Graves disease. After RAI therapy, 44% become hypothyroid and up to 28% remain hyperthyroid. The development of thyrotoxicosis after RAI therapy is believed to be mediated by 2 different mechanisms: a transient increased release of thyroid hormone due to radiation thyroiditis and the rare development of Graves disease due to the formation of antibodies to the thyroid-associated antigens released from the damaged follicular cells. A 55-year-old woman was hospitalized with severe headache, weight loss, and palpitation. She received a dose of 7 mCi of RAI (I-131) about 6 weeks earlier. Thyroid function test showed 7.98 ng/dL free T4, >8 ng/mL T3, <0.08 microIU/L thyroid stimulating hormone, and high titer thyroid stimulating immunoglobulin (TSI) (85.8 IU/L). She improved with propylthiouracil, propranolol, and steroid treatment. The TSI, however, was persistently elevated for 11 months.
Recurrent thymic carcinoid tumor in familial isolated primary hyperparathyroidism.
Jeong Eun Song, Mu Hyun Shon, Ga Young Kim, Da Young Lee, Jung Hun Lee, Jong Ho Kim, Ho Sang Shon, Ji Hyun Lee, Eon Ju Jeon, Eui Dal Jung
Yeungnam Univ J Med. 2014;31(2):131-134.   Published online December 31, 2014
DOI: https://doi.org/10.12701/yujm.2014.31.2.131
  • 1,484 View
  • 2 Download
AbstractAbstract PDF
Familial isolated primary hyperparathyroidism(FIPH) is associated with multiple endocrine neoplasia type 1 (MEN1) syndrome, primary hyperparathyroidism accompanied by jaw-tumor syndrome, and familial hypocalciuric hypercalcemia. FIPH may be an early stage of MEN1 or an allelic variant of MEN1. Thymic carcinoid tumor is a rare tumor in MEN1 syndrome. Here, the authors report the case of a 40-year-old man diagnosed with recurrent thymic carcinoid tumor and FIPH. Both the patient and his elder sister had been previously diagnosed to have FIPH with a novel frameshift mutation in the MEN1 gene. Initially, the patient underwent thymectomy because of an incidental finding of a mediastinal mass in his chest X-ray, and had remained asymptomatic over the following 4 years. Pancreas computed tomography conducted to evaluate MEN1 syndrome revealed anterior and middle mediastinal masses, and resultantly, massive mass excision was performed. Histological findings disclosed atypical carcinoids with infiltrative margins. In view of the thymic carcinoid tumor relapse that occurred in this patient, the authors recommend that regular pancreas and pituitary imaging studies be conducted for FIPH associated with a MEN1 gene mutation.
A Case of Successful Recovery from High Dose Intravenous Nicorandil Infusion in Refractory Coronary Vasospasm with Hemodynamic Collapse.
Won Jun Koh, Jeong Hyeon Cho, Ji Hyun Lee, Won Sik Kang, Min Kyung Lee, Jun Hyoung Kim, Deok Kyu Cho
Yeungnam Univ J Med. 2012;29(2):129-131.   Published online December 31, 2012
DOI: https://doi.org/10.12701/yujm.2012.29.2.129
  • 1,408 View
  • 1 Download
AbstractAbstract PDF
A 70-year-old male came to the emergency room of the authors' hospital because of sudden cardiac arrest due to inferior wall ST elevation myocardial infarction. His coronary angiography revealed multiple severe coronary spasms in his very long left anterior descending artery. After an injection of intracoronary nitroglycerine, his stenosis improved. The cardiac arrest relapsed, however, accompanied by ST elevation of the inferior leads, while the patient was on diltiazem and nitrate medication to prevent coronary spasm. Recovery was not achieved even with cardiac massage, intravenous injection of epinephrine and atropine, and intravenous infusion of nitroglycerine. The patient eventually recovered through high-dose nicorandil intravenous infusion without ST elevation of his inferior leads. Therefore, intravenous infusion of a high dose of nicorandil must be considered a treatment option for cardiac arrest caused by refractory coronary vasospasm.

JYMS : Journal of Yeungnam Medical Science